Alert archive / Minnesota / Winter Storm Watches in 2008
Winter Storm Watch 2, NWS Twin Cities, MN
NWS Twin Cities, MN issued this winter storm watch at Mar 19, 2008, 3:00 PM CDT for 31 counties in Minnesota. It took effect at Mar 20, 2008, 4:45 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2008, 3:00 PM CDT (20:00 UTC)
- In effect from
- Mar 20, 2008, 4:45 AM CDT
- Expired
- Mar 20, 2008, 1:01 PM CDT
- In force
- 8 hr
- Issued by
- NWS Twin Cities, MN
All 31 counties
Blue Earth County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Dakota County, MN, Douglas County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Nicollet County, MN, Pope County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sibley County, MN, Stearns County, MN, Steele County, MN, Stevens County, MN, Swift County, MN, Waseca County, MN, Watonwan County, MN, Wright County, MN, Yellow Medicine County, MN
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.0 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1437 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KMPX 192000 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 300 PM CDT WED MAR 19 2008 ...HEAVY SNOW IS POSSIBLE FOR WEST CENTRAL INTO SOUTHERN MINNESOTA... .SIX INCHES OF SNOW ARE POSSIBLE THURSDAY NIGHT INTO FRIDAY ACROSS A WIDE SWATH OF WEST CENTRAL INTO SOUTHERN MINNESOTA. THE WINTER STORM WATCH IS WEST AND SOUTH OF A LINE FROM GLENWOOD TO CHASKA...TO HASTINGS AND RED WING. SOME OTHER CITIES INCLUDED ARE MORRIS...CANBY...WILLMAR...HUTCHINSON...REDWOOD FALLS... FAIRMONT...MANKATO...ALBERT LEA...AND NORTHFIELD. THE SNOW SHOULD BEGIN IN WEST CENTRAL MINNESOTA THURSDAY AFTERNOON... AND SPREAD INTO SOUTHEAST MINNESOTA THURSDAY EVENING. IT IS EXPECTED TO PERSIST THROUGH MUCH OF THE DAY ON FRIDAY. SOME AREAS MAY PICK UP ONLY FOUR INCHES WHILE ISOLATED SPOTS RECEIVE EIGHT INCHES OF WET SNOW. THERE SHOULD BE A FEW PERIODS WHEN SNOW SHOWERS BECOME HEAVY...RESULTING IN VISIBILITIES OCCASIONALLY LESS THAN ONE HALF MILE. IF YOU WILL BE TRAVELING...STAY TUNED TO LATER FORECASTS...AND POSSIBLE WARNINGS OR ADVISORIES. MAKE SURE YOU SLOW DOWN... ESPECIALLY ON BRIDGES AND RAMPS. MNZ047-048-054>058-064>070-073>078-082>085-091>093-200400- /O.NEW.KMPX.WS.A.0002.080321T0000Z-080322T0000Z/ STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...MORRIS...GLENWOOD...MADISON...BENSON... MONTEVIDEO...WILLMAR...LITCHFIELD...GRANITE FALLS...OLIVIA... HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE... REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT... RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT... BLUE EARTH...ALBERT LEA 300 PM CDT WED MAR 19 2008 ...WINTER STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING. SIX INCHES OF SNOW ARE POSSIBLE THURSDAY NIGHT INTO FRIDAY ACROSS A WIDE SWATH OF WEST CENTRAL INTO SOUTHERN MINNESOTA. THE WINTER STORM WATCH IS WEST AND SOUTH OF A LINE FROM GLENWOOD TO CHASKA...TO HASTINGS AND RED WING. SOME OTHER CITIES INCLUDED ARE MORRIS...CANBY...WILLMAR...HUTCHINSON...REDWOOD FALLS... FAIRMONT...MANKATO...ALBERT LEA...AND NORTHFIELD. THE SNOW SHOULD BEGIN IN WEST CENTRAL MINNESOTA THURSDAY AFTERNOON... AND SPREAD INTO SOUTHEAST MINNESOTA THURSDAY EVENING. IT IS EXPECTED TO PERSIST THROUGH MUCH OF THE DAY ON FRIDAY. SOME AREAS MAY PICK UP ONLY FOUR INCHES WHILE ISOLATED SPOTS RECEIVE EIGHT INCHES OF WET SNOW. THERE SHOULD BE A FEW PERIODS WHEN SNOW SHOWERS BECOME HEAVY...RESULTING IN VISIBILITIES OCCASIONALLY LESS THAN ONE HALF MILE. IF YOU WILL BE TRAVELING...STAY TUNED TO LATER FORECASTS...AND POSSIBLE WARNINGS OR ADVISORIES. MAKE SURE YOU SLOW DOWN... ESPECIALLY ON BRIDGES AND RAMPS. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ TDK
3 follow-up statements
000 WWUS43 KMPX 200251 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 951 PM CDT WED MAR 19 2008 ...HEAVY SNOW IS POSSIBLE FOR WEST CENTRAL INTO SOUTHERN MINNESOTA... .A WINTER STORM WATCH REMAINS IN EFFECT FOR PORTIONS OF WEST CENTRAL AND SOUTH CENTRAL MINNESOTA FOR THURSDAY NIGHT INTO FRIDAY. SIX INCHES OF SNOW ARE POSSIBLE THURSDAY NIGHT INTO FRIDAY ACROSS A WIDE SWATH OF WEST CENTRAL INTO SOUTHERN MINNESOTA. THE WINTER STORM WATCH IS WEST AND SOUTH OF A LINE FROM GLENWOOD TO CHASKA...TO HASTINGS AND RED WING. SOME OTHER CITIES INCLUDED ARE MORRIS...CANBY...WILLMAR...HUTCHINSON...REDWOOD FALLS... FAIRMONT...MANKATO...ALBERT LEA...AND NORTHFIELD. THE SNOW SHOULD BEGIN IN WEST CENTRAL MINNESOTA THURSDAY AFTERNOON... AND SPREAD INTO SOUTHEAST MINNESOTA THURSDAY EVENING. IT IS EXPECTED TO PERSIST THROUGH MUCH OF THE DAY ON FRIDAY. SOME AREAS MAY PICK UP ONLY FOUR INCHES WHILE ISOLATED SPOTS RECEIVE EIGHT INCHES OF WET SNOW. THERE SHOULD BE A FEW PERIODS WHEN SNOW SHOWERS BECOME HEAVY...RESULTING IN VISIBILITIES OCCASIONALLY LESS THAN ONE HALF MILE. IF YOU WILL BE TRAVELING...STAY TUNED TO LATER FORECASTS...AND POSSIBLE WARNINGS OR ADVISORIES. MAKE SURE YOU SLOW DOWN... ESPECIALLY ON BRIDGES AND RAMPS. MNZ047-048-054>058-064>070-073>078-082>085-091>093-201100- /O.CON.KMPX.WS.A.0002.080321T0000Z-080322T0000Z/ STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...MORRIS...GLENWOOD...MADISON...BENSON... MONTEVIDEO...WILLMAR...LITCHFIELD...GRANITE FALLS...OLIVIA... HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE... REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT... RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT... BLUE EARTH...ALBERT LEA 951 PM CDT WED MAR 19 2008 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING... A WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING. SIX INCHES OF SNOW ARE POSSIBLE THURSDAY NIGHT INTO FRIDAY ACROSS A WIDE SWATH OF WEST CENTRAL INTO SOUTHERN MINNESOTA. THE WINTER STORM WATCH IS WEST AND SOUTH OF A LINE FROM GLENWOOD TO CHASKA... TO HASTINGS AND RED WING. SOME OTHER CITIES INCLUDED ARE MORRIS... CANBY...WILLMAR...HUTCHINSON...REDWOOD FALLS... FAIRMONT... MANKATO...ALBERT LEA...AND NORTHFIELD. THE SNOW SHOULD BEGIN IN WEST CENTRAL MINNESOTA THURSDAY AFTERNOON... AND SPREAD INTO SOUTHEAST MINNESOTA THURSDAY EVENING. IT IS EXPECTED TO PERSIST THROUGH MUCH OF THE DAY ON FRIDAY. SOME AREAS MAY PICK UP ONLY FOUR INCHES WHILE ISOLATED SPOTS RECEIVE EIGHT INCHES OF WET SNOW. THERE SHOULD BE A FEW PERIODS WHEN SNOW SHOWERS BECOME HEAVY...RESULTING IN VISIBILITIES OCCASIONALLY LESS THAN ONE HALF MILE. IF YOU WILL BE TRAVELING...STAY TUNED TO LATER FORECASTS...AND POSSIBLE WARNINGS OR ADVISORIES. MAKE SURE YOU SLOW DOWN... ESPECIALLY ON BRIDGES AND RAMPS. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS43 KMPX 200945 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 445 AM CDT THU MAR 20 2008 ...LATE SEASON SNOW STORM TO AFFECT MUCH OF CENTRAL AND SOUTH CENTRAL MINNESOTA... .A WINTER STORM WATCH REMAINS IN EFFECT FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA FOR THURSDAY NIGHT INTO FRIDAY. HEAVY SNOWFALL IS POSSIBLE THURSDAY NIGHT AND FRIDAY FROM WEST CENTRAL MINNESOTA INTO SOUTHERN MINNESOTA. SNOWFALL AMOUNTS AROUND SIX INCHES APPEAR POSSIBLE...WITH ISOLATED HIGHER TOTALS APPROACHING EIGHT INCHES. THE WINTER STORM WATCH INCLUDES LOCATIONS SOUTH AND WEST OF AN ALEXANDRIA...TO MINNEAPOLIS...TO RED WING LINE. SOME OTHER CITIES INCLUDED ARE MORRIS...CANBY...WILLMAR...HUTCHINSON...REDWOOD FALLS...FAIRMONT... MANKATO...ALBERT LEA...AND NORTHFIELD. THE SNOW IS EXPECT TO BEGIN IN WEST CENTRAL MINNESOTA THIS AFTERNOON...AND SPREAD TOWARD EAST CENTRAL AND SOUTHEAST MINNESOTA THURSDAY EVENING. THE SNOW IS EXPECTED TO BECOME MODERATE TO HEAVY IN NATURE DURING THE OVERNIGHT HOURS...AND PERSIST THROUGH MUCH OF THE DAY ON FRIDAY. SOME AREAS MAY PICK UP ONLY FOUR INCHES...WHILE ISOLATED SPOTS RECEIVE EIGHT INCHES OF WET SNOW. THERE SHOULD BE A FEW PERIODS WHEN SNOW SHOWERS BECOME HEAVY...RESULTING IN VISIBILITIES UNDER ONE HALF MILE. IF YOU WILL BE TRAVELING...STAY TUNED TO LATER FORECASTS...AND POSSIBLE WARNINGS OR ADVISORIES. MAKE SURE YOU SLOW DOWN... ESPECIALLY ON BRIDGES AND RAMPS. MNZ041-049-059-060-201745- /O.EXA.KMPX.WS.A.0002.080321T0000Z-080322T0000Z/ DOUGLAS-STEARNS-WRIGHT-HENNEPIN- INCLUDING THE CITIES OF...ALEXANDRIA...ST. CLOUD...MONTICELLO... MINNEAPOLIS 445 AM CDT THU MAR 20 2008 ...WINTER STORM WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH FRIDAY EVENING. HEAVY SNOWFALL IS POSSIBLE THURSDAY NIGHT AND FRIDAY FROM WEST CENTRAL MINNESOTA INTO SOUTHERN MINNESOTA. SNOWFALL AMOUNTS AROUND SIX INCHES APPEAR POSSIBLE...WITH ISOLATED HIGHER TOTALS APPROACHING EIGHT INCHES. THE WINTER STORM WATCH INCLUDES LOCATIONS SOUTH AND WEST OF AN ALEXANDRIA...TO ST CLOUD...TO MINNEAPOLIS LINE. THE SNOW IS EXPECT TO BEGIN IN WEST CENTRAL MINNESOTA THIS AFTERNOON...AND SPREAD TOWARD EAST CENTRAL MINNESOTA THURSDAY EVENING. THE SNOW IS EXPECTED TO BECOME MODERATE TO HEAVY IN NATURE DURING THE OVERNIGHT HOURS...AND PERSIST THROUGH MUCH OF THE DAY ON FRIDAY. SOME AREAS MAY PICK UP ONLY FOUR INCHES...WHILE ISOLATED SPOTS RECEIVE EIGHT INCHES OF WET SNOW. THERE SHOULD BE A FEW PERIODS WHEN SNOW SHOWERS BECOME HEAVY...RESULTING IN VISIBILITIES UNDER ONE HALF MILE. IF YOU WILL BE TRAVELING...STAY TUNED TO LATER FORECASTS...AND POSSIBLE WARNINGS OR ADVISORIES. MAKE SURE YOU SLOW DOWN... ESPECIALLY ON BRIDGES AND RAMPS. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MNZ047-048-054>058-064>070-073>078-082>085-091>093-201745- /O.CON.KMPX.WS.A.0002.080321T0000Z-080322T0000Z/ STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...MORRIS...GLENWOOD...MADISON...BENSON... MONTEVIDEO...WILLMAR...LITCHFIELD...GRANITE FALLS...OLIVIA... HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE... REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT... RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT... BLUE EARTH...ALBERT LEA 445 AM CDT THU MAR 20 2008 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH FRIDAY EVENING... A WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH FRIDAY EVENING. HEAVY SNOWFALL IS POSSIBLE THURSDAY NIGHT AND FRIDAY FROM WEST CENTRAL MINNESOTA INTO SOUTHERN MINNESOTA. SNOWFALL AMOUNTS AROUND SIX INCHES APPEAR POSSIBLE...WITH ISOLATED HIGHER TOTALS APPROACHING EIGHT INCHES. THE WINTER STORM WATCH INCLUDES LOCATIONS SOUTH AND WEST OF AN ALEXANDRIA...TO MINNEAPOLIS...TO RED WING LINE. SOME OTHER CITIES INCLUDED ARE MORRIS...CANBY...WILLMAR...HUTCHINSON...REDWOOD FALLS...FAIRMONT... MANKATO...ALBERT LEA...AND NORTHFIELD. THE SNOW IS EXPECT TO BEGIN IN WEST CENTRAL MINNESOTA THIS AFTERNOON...AND SPREAD TOWARD EAST CENTRAL AND SOUTHEAST MINNESOTA THURSDAY EVENING. THE SNOW IS EXPECTED TO BECOME MODERATE TO HEAVY IN NATURE DURING THE OVERNIGHT HOURS...AND PERSIST THROUGH MUCH OF THE DAY ON FRIDAY. SOME AREAS MAY PICK UP ONLY FOUR INCHES...WHILE ISOLATED SPOTS RECEIVE EIGHT INCHES OF WET SNOW. THERE SHOULD BE A FEW PERIODS WHEN SNOW SHOWERS BECOME HEAVY...RESULTING IN VISIBILITIES UNDER ONE HALF MILE. IF YOU WILL BE TRAVELING...STAY TUNED TO LATER FORECASTS...AND POSSIBLE WARNINGS OR ADVISORIES. MAKE SURE YOU SLOW DOWN... ESPECIALLY ON BRIDGES AND RAMPS. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS43 KMPX 201801 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 101 PM CDT THU MAR 20 2008 ...EARLY SPRING SNOW STORM TO AFFECT CENTRAL AND SOUTH CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN... .A WINTER STORM WARNING HAS BEEN ISSUED FOR MUCH OF CENTRAL AND SOUTHERN MINNESOTA...FOR TONIGHT AND FRIDAY. THE WINTER STORM WARNING INCLUDES LOCATIONS SOUTH AND WEST OF A GLENWOOD...LITCHFIELD...TO MINNEAPOLIS...AN RED WING LINE. SOME OTHER CITIES INCLUDED ARE MORRIS...CANBY...WILLMAR...HUTCHINSON... REDWOOD FALLS...FAIRMONT...MANKATO...ALBERT LEA...AND NORTHFIELD. NORTH OF THE WARNING AREA...A SNOW ADVISORY HAS BEEN ISSUED. THAT AREA IS LOCATED MAINLY SOUTHWEST OF A LINE FROM LONG PRAIRIE... ST CLOUD...NEW RICHMOND AND MENOMONIE. THE SNOW IS EXPECT TO BEGIN IN WEST CENTRAL MINNESOTA BY THIS EVENING ...AND SPREAD TOWARD EAST CENTRAL AND SOUTHEAST MINNESOTA BY LATE THIS EVENING. THE SNOW IS EXPECTED TO BECOME MODERATE TO HEAVY IN NATURE DURING THE OVERNIGHT HOURS...AND PERSIST THROUGH MUCH OF THE DAY ON FRIDAY. SOME AREAS MAY PICK UP ONLY FOUR INCHES...WHILE ISOLATED SPOTS MAY RECEIVE EIGHT INCHES OF...HEAVY...WET SNOW WITHIN THE WARNING AREA. LESSER SNOW TOTALS...IN THE 2 TO 5 INCH RANGE WILL BE FOUND IN THE ADVISORY AREA. IF YOU WILL BE TRAVELING...LATER TONIGHT AND FRIDAY...BE PREPARED FOR SLIPPERY ROADS. MAKE SURE YOU SLOW DOWN...SPECIALLY ON BRIDGES AND RAMPS. MNZ047-048-054>060-064>070-073>078-082>085-091>093-210215- /O.UPG.KMPX.WS.A.0002.080321T0000Z-080322T0000Z/ /O.NEW.KMPX.WS.W.0001.080321T0000Z-080322T0000Z/ STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT- HENNEPIN-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT- DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN- BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...MORRIS...GLENWOOD...MADISON...BENSON... MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS... GRANITE FALLS...OLIVIA...HUTCHINSON...GAYLORD...CHASKA... SHAKOPEE...BURNSVILLE...REDWOOD FALLS...NEW ULM...ST. PETER... LE SUEUR...FARIBAULT...RED WING...ST. JAMES...MANKATO...WASECA... OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA 101 PM CDT THU MAR 20 2008 ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM CDT FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. THE WINTER STORM WARNING INCLUDES LOCATIONS SOUTH AND WEST OF A GLENWOOD...LITCHFIELD...TO MINNEAPOLIS...AND RED WING LINE. SOME OTHER CITIES INCLUDED ARE MORRIS...CANBY...WILLMAR...HUTCHINSON... REDWOOD FALLS...FAIRMONT... MANKATO...ALBERT LEA...AND NORTHFIELD. THE SNOW IS EXPECTED TO BEGIN IN WEST CENTRAL MINNESOTA THIS EVENING ...AND SPREAD TOWARD EAST CENTRAL AND SOUTHEAST MINNESOTA BY MIDNIGHT. THE SNOW IS EXPECTED TO BECOME MODERATE TO HEAVY IN NATURE DURING THE OVERNIGHT HOURS...AND PERSIST THROUGH MUCH OF THE DAY ON FRIDAY. SOME AREAS MAY PICK UP ONLY FOUR INCHES...WHILE ISOLATED SPOTS RECEIVE EIGHT INCHES OF WET SNOW. THERE SHOULD BE A FEW PERIODS WHEN SNOW SHOWERS BECOME HEAVY...RESULTING IN VISIBILITIES UNDER ONE HALF MILE. IF YOU WILL BE TRAVELING...STAY TUNED TO LATER FORECASTS...AND POSSIBLE WARNINGS OR ADVISORIES. MAKE SURE YOU SLOW DOWN... ESPECIALLY ON BRIDGES AND RAMPS. $$ MNZ041-049-210215- /O.UPG.KMPX.WS.A.0002.080321T0000Z-080322T0000Z/ /O.NEW.KMPX.SN.Y.0007.080321T0000Z-080322T0000Z/ DOUGLAS-STEARNS- INCLUDING THE CITIES OF...ALEXANDRIA...ST. CLOUD 101 PM CDT THU MAR 20 2008 ...SNOW ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM CDT FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW WILL DEVELOP DURING THE EVENING ACROSS CENTRAL AND SOUTHERN MINNESOTA. SNOWFALL AMOUNTS OF 3 TO 5 INCHES ARE LIKELY IN THE ALEXANDRIA...ST CLOUD AND LONG PRAIRIE AREAS BY LATE FRIDAY AFTERNOON. IF YOU WILL BE TRAVELING...BE PREPARED FOR SLIPPERY ROADS LATER TONIGHT AND FRIDAY. MAKE SURE YOU SLOW DOWN...ESPECIALLY ON BRIDGES AND RAMPS. $$ MNZ042-050-051-061>063-WIZ023>026-210215- /O.NEW.KMPX.SN.Y.0007.080321T0000Z-080322T0000Z/ TODD-BENTON-SHERBURNE-ANOKA-RAMSEY-WASHINGTON-ST. CROIX-PIERCE- DUNN-PEPIN- INCLUDING THE CITIES OF...LONG PRAIRIE...FOLEY...ELK RIVER... BLAINE...ST. PAUL...STILLWATER...HUDSON...NEW RICHMOND... RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN 101 PM CDT THU MAR 20 2008 ...SNOW ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM CDT FRIDAY. THE SNOW ADVISORY AREA IS LOCATED SOUTH OF A LINE FROM NEAR ANOKA...TO NEW RICHMOND AND MENOMONIE. SNOW IS EXPECTED TO DEVELOP ACROSS EAST CENTRAL MINNESOTA AROUND MIDNIGHT...AND OVER WEST CENTRAL WISCONSIN LATE TONIGHT AND FRIDAY MORNING. BY LATE FRIDAY...3 TO 5 INCHES OF SNOW ARE EXPECTED TO ACCUMULATE OVER THE REGION. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this winter storm watch went out at Mar 19, 12:57 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Mar 19, 12:57 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1257 PM CDT WED MAR 19 2008 .DISCUSSION... SUBSIDENCE AND WEAK HIGH PRESSURE PROVIDING MOSTLY CLEAR SKIES THIS MORNING...BUT COMBO OF APPROACHING WAVE AND SOME POSSIBILITY OF CU SHOULD GIVE A MIX OF CLOUDS AND SUN FOR AFTERNOON. MODELS WEAKEN THE LOW PRESSURE SLIDING THROUGH THE DAKOTAS INTO IA LATER TODAY AND TONIGHT. JUST THE SOUTHWEST AND FAR SOUTH CENTRAL AND SOUTHWEST SEE DECENT SATURATION IN THE COLUMN AS THIS WAVE PASSES BY. HAVE DELAYED THE CHANCE OF PRECIP...BUT KEEP THE SAME GENERAL AREA. WILL ALSO BE MILD ENOUGH TO SEE A RAIN AND SNOW MIX AS TEMPS COOL FROM A HIGH IN THE 40S. STRONGER SYSTEM TO MOVE THROUGH THE AREA THURSDAY AFTERNOON THROUGH FRIDAY WITH MUCH BETTER PRECIPITABLE WATER TO WORK WITH. LIKE THE TRENDS OF THE ECMWF/GFS/SREF AS NAM HAS BEEN JUMPING AROUND THE LAST FEW RUNS. ECMWF AND SREF TAKE A 700 MB LOW GENERALLY ESE ACROSS SOUTHERN MN WHICH WOULD BE A GOOD TREND FOR SNOW. WARMER 1000-850 THICKNESS SUPPORTS A RAIN AND SNOW MIX FAR SOUTH OR SOUTHWEST. FRONTOGENETIC BAND COULD SET UP ACROSS SOUTHERN MN. GENERALLY AGREE WITH HPC OF POSSIBLE 4 TO 6 INCH SNOWS ACROSS THIS AREA. CHANCE FOR LIGHT SNOW WILL LINGER INTO THE WEEKEND WITH A COUPLE OF TROFS IN THE NW FLOW. ENSEMBLE TEMPS FOR THE END OF THE WEEKEND INTO EARLY NEXT WEEK SHOWING INCREASING UNCERTAINTY...AND POSSIBLE TREND FOR A COUPLE OF COLDER DAYS. HAVE DROPPED MAX TEMPS A JUST A BIT FOR SUNDAY. WILL BE INTERESTING TO SEE WHAT DEVELOPS. && .AVIATION.../18Z TAF ISSUANCE/ SHORT WAVE DROPPING SE THROUGH SD AT THIS TIME APPEARS A BIT STRONGER THAN THE 12Z NAM OR GFS. RUC SEEMS TO HAVE THE BEST HANDLE ON IT...BUT WEAKENS IT THIS EVENING...AS DO THE OTHER MODELS...WITH RIDGE MOVING SLOWLY EASTWARD ACROSS MN. ABUNDANT MID AND HIGH CLOUDINESS. SATURATION DOES NOT APPEAR TO BE TOO PROMISING. WL KEEP CHC FLURRIES LATE TONIGHT IN SW MN. MAY NEED TO ADD AXN TO THIS. OTHERWISE LIGHT NW WINDS WILL GRADUALLY SHIFT TO THE NORTHEAST OVER MOST AREAS... EXCEPT RWF WHERE SFC LOW WL SLIDE BY TO THE SOUTHWEST. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JPR/TDK
Hazardous weather outlook, Mar 19, 5:20 AM CDT, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 520 AM CDT WED MAR 19 2008 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 201030- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 520 AM CDT WED MAR 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE THURSDAY NIGHT INTO FRIDAY...ACROSS PARTS OF WEST CENTRAL AND SOUTH CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN. A LOW PRESSURE AREA WILL BE CROSSING THE ROCKIES AND TRACKING INTO NEBRASKA AND IOWA THURSDAY NIGHT. EARLY INDICATIONS SUGGEST THAT ACCUMULATIONS OF 3 TO 6 INCHES OF SNOW ARE QUITE POSSIBLE...IN A CORRIDOR FROM AROUND MORRIS AND WILLMAR...TO BETWEEN MANKATO AND THE TWIN CITIES...TO NEAR EAU CLAIRE. A RAIN AND SNOW MIX IS POSSIBLE OVER PARTS OF SOUTH CENTRAL AND SOUTHWEST MINNESOTA...WHICH WOULD LIMIT ACCUMULATIONS IN THOSE AREAS. THIS TYPE OF SYSTEM COULD CAUSE A NARROW BAND OF HEAVIER SNOW. STAY TUNED TO LOCAL MEDIA AND YOUR NWS OFFICE FOR LATER STATEMENTS CONCERNING LOCATIONS AND PROJECTED AMOUNTS OF SNOW. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. JPR
Nearby
Winter Storm Watches in Minnesota, 2008Every winter storm watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.